# SDR QMLA2012020712017

- Difficulty date: February 7, 2012
- Submitted: February 13, 2012
- Operation: Air carrier
- Aircraft: N102H
- Make and model: Urocop EC135P1
- Aircraft serial: 0159
- Aircraft time: 6,941 hours, 26,327 cycles
- System (JASC): 3340 · Exterior Lighting
- Part: Power Supply
- Part number: 0107706903
- Part serial: HDS14280552
- Condition: Failed
- Location: Strobe
- Part time: 2 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DETECTED AN ODOR AND SAW SMOKE COMING FROM THE AFT RT AREA OF THE CABIN.  PILOT CONFIRMED THE ODOR, AND LANDED IN A CLEARING ON THE ROADSIDE.  MX INVESTIGATED AND DETERMINED THAT THE WING TIP STROBE LIGHT SYS WAS THE CAUSE.  THE POWER SUPPLY UNIT WAS PREVIOUSLY REPLACED WITH A NEW UNIT THAT AFTERNOON AND OPS CHECKED GOOD.  THE POWER CONNECTOR  WAS REMOVED FROM THE UNIT (BAGGED AND SECURED) AND A 5 MINUTE GROUND RUN WAS PERFORMED WITH NO RE-OCCURANCE.   MX CONCLUDED THAT EITHER THE POWER SUPPLY UNIT WAS FAULTY OR A CHAFED WIRE TO THE STROBE LIGHTS IS GROUNDED AND DAMAGED THE POWER SUPPLY UNIT.
